Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 74, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 8:50 AM EDT for 9 counties in New York; 7 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 8:50 AM EDT (12:50 UTC)
- Expired
- Jun 28, 2006, 3:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 34 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:50 AM EDT, 2 hours earlier.
Area forecast discussion, Jun 28, 6:50 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 650 AM EDT WED JUN 28 2006 .SHORT TERM (TODAY - THURSDAY)... UPDATE...HAVE DROPPED FFA FOR FINGER LAKES REGION AS HEAVIEST RAINFALL FINALLY BEGINNING TO PULL EAST. REMAINDER OF CWA LOOKS ON TRACK FOR A NOON EXPIRATION TIME. -PB PREV DISCUSSION... MODERATE-HEAVY RAIN CONTINUES ACROSS MOST OF THE FA TONIGHT. ABUNDANT MOISTURE REMAINS ACROSS THE AREA AS TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH AHEAD OF LOW. THIS SYSTEM IS NOW LOCATED OVER THE DELMARVA PENINSULA AND ENHANCING RAIN OVER SE PA. UNFORTUNATELY...MOST OF THIS WILL WORK ITS WAY INTO CENTRAL AND EASTERN FA THIS MORNING. SATELLITE PCPN ESTIMATES PER NESDIS ESTIMATING MAX RAINFALL RATES IN THIS TROPICAL BAND OF 1.2-1.5 INCHES PER HALF HOUR. ANOTHER 1-3 INCHES MAY OCCUR AS THIS LOW LIFTS NORTH INTO NEPA/CNY THRU 15Z. OF COURSE...ANY CONVECTION WILL PRODUCE LOCALLY HEAVIER RAINFALL AMOUNTS. ONE BAND STRETCHES FROM WAYNE INTO OTSEGO CNTY...WITH POSSIBLE 1-2 INCH PER HOUR AMOUNTS OUT OF THIS. BIGGEST AREA OF FOCUS FOR HVY RAINFALL WILL BE CATSKILLS AND POCONOS ONCE AGAIN. STILL AN INCREDIBLE AMOUNT OF RAIN TO COME. WIDESPREAD FLDG HAS BEEN REPORTED ACROSS MOST CTYS WITH EVENT RAPIDLY EVOLVING INTO SIGNIFICANT RIVER FLOODING. MODERATE-MAJOR FLOODING FCST FOR MANY POINTS ACROSS THE FA...WITH FLOOD OF RECORD FCST FOR A FEW POINTS. IN FACT...RECORD FLOODING HAS ALREADY BEEN REACHED AT CONKLIN TONIGHT. WITH ANOTHER 1-3 INCHES FCST...ALL PCPN WILL RUN OFF INTO THE RIVER SYSTEM AND AGGRAVATE ONGOING FLOODING. LOW WILL SLOWLY PULL NORTH AND EAST...WITH PCPN FINALLY COMING TO AN END LATE THIS AFTERNOON INTO THIS EVENING. UPPER TROF HANGS BACK WEST THROUGH THE SHORT TERM. SCTD STORMS POSSIBLE EACH AFTERNOON AS AIRMASS DESTABILIZES. WITH FAIRLY STRONG MID-LEVEL FLOW...DRYING AT MID AND UPPER LEVELS AND WET-BULB ZEROES DROPPING BLO 9KFT...ISOLD STRONG TO SVR STORMS POSSIBLE NEXT COUPLE OF DAYS. -PB && .AVIATION (28/06Z TO 29/06Z)... OCNL MOD-HVY RAIN EXPECTED AT ERN AND SRN TAF SITES THRU APPROX 14Z. MAINLY MVFR CIGS EXPECTED THRU THE PERIOD...OCCASIONALLY DROPPING TO IFR IN SHOWERS. CONDS BEGIN TO IMPROVE AT KUCA/KBGM/ KAVP TO VFR AFTER 14Z. ELSEWHERE...PREVAILING VFR WITH OCNL MVFR CIGS EXPECTED. && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-018-036-037-044>046- 055>057-062 UNTIL NOON EDT. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT. &&
Hazardous weather outlook, Jun 28, 4:54 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
In the hours before
Local storm report, Jun 28, 3:29 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD BINGHAMTON 42.10N 75.91W
06/28/2006 BROOME NY EMERGENCY MNGR
2500 PEOPLE EVACUATED FROM THE CITY OF BINGHAMTON.
0325 AM FLOOD CONKLIN 42.03N 75.80W
06/28/2006 BROOME NY EMERGENCY MNGR
SEVERAL HUNDRED PEOPLE BEING RESCUED ALONG THE
SUSQUEHANNA RIVER.
&&
MSELocal storm report, Jun 28, 3:41 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD ATHENS 42.27N 73.81W
06/28/2006 GREENE NY EMERGENCY MNGR
3000 PEOPLE EVACUATED FROM ATHENS ALONG THE SUSQUEHANNA
RIVER.
0325 AM FLOOD SAYRE 41.99N 76.52W
06/28/2006 BRADFORD PA EMERGENCY MNGR
300 EVACUATED FROM SAYRE ALONG THE SUSQUEHANNA RIVER.
&&
MSELocal storm report, Jun 28, 6:01 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD OWEGO 42.10N 76.26W
06/28/2006 TIOGA NY EMERGENCY MNGR
NUMEROUS ROADS REMAIN CLOSED COUNTYWIDE DUE TO FLOODING
0425 AM FLASH FLOOD ITHACA 42.44N 76.50W
06/28/2006 TOMPKINS NY EMERGENCY MNGR
SEVERAL ROADS STILL CLOSED IN COUNTY DUE TO FLOODING
0425 AM FLASH FLOOD HAMILTON 42.82N 75.55W
06/28/2006 MADISON NY EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS SOUTHERN HALF OF COUNTY DUE
TO FLOODING
0510 AM FLASH FLOOD UTICA 43.10N 75.23W
06/28/2006 ONEIDA NY EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY DUE TO FLOODING
0510 AM FLASH FLOOD MONTICELLO 41.65N 74.69W
06/28/2006 SULLIVAN NY LAW ENFORCEMENT
COUNTYWIDE FLOODING
0530 AM FLASH FLOOD WALTON 42.17N 75.13W
06/28/2006 DELAWARE NY CO-OP OBSERVER
WIDESPREAD FLOODING. SEVERAL BUSINESSES DAMAGED IN TOWN.
0540 AM FLASH FLOOD HAWLEY 41.48N 75.18W
06/28/2006 WAYNE PA LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO FLOODING
&&
PBLocal storm report, Jun 28, 7:45 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
745 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD WINDSOR 42.08N 75.64W
06/28/2006 BROOME NY TRAINED SPOTTER
ROAD COMPLETELY WASHED OUT IN TOWN. SEVERAL MINOR
WASHOUTS ON OTHER ROADS.
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:10 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego, Tioga and 1 more | 6 hr |
| Jun 27, 11:24 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 6 hr |
| Jun 28, 3:17 AM EDT | Flash Flood Warning | BGM | Sullivan | 6 hr |
| Jun 28, 3:50 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 28, 4:52 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego, Tioga | 6 hr |
| Jun 28, 5:08 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 4 hr |
| Jun 28, 6:29 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 31 min |
| Jun 28, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 50 min |
| Jun 28, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Jun 27, 10:51 PM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 4:46 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 6:17 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in New York, 2006Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.